Is Bleeding Like Menstruation A Side Effect Of An Emergency Pill?
night, about 3 weeks almost 1 month ago I took emergency contraceptive pills, then 5 days later I experienced bleeding about a week or so (like menstruation), is that a side effect of the birth control pill? And if there are any side effects, does that mean the contraceptive pill works?
The emergency contraceptive pill contains the hormone levonorgestrel. As the name suggests, emergency contraception is only used at certain times which forget to use other protection to prevent pregnancy. Emergency contraceptive pills prevent pregnancy by inhibiting ovulation (releasing eggs) and changing the uterine lining so that it is difficult to attach the results of fertilization.
Emergency contraceptive pills are very effective if taken immediately after intercourse and the next dose taken 12 hours after the first dose. If the first dose is consumed over 24 hours after sexual intercourse, its effectiveness can be reduced, especially if consumed> 72 hours, the effectiveness can drop until less than half of it remains.
Side effects that may arise from the consumption of emergency contraceptive pills are:
Nausea and vomiting
The breast feels tense and painful
More menstrual blood comes out or bleeding outside the menstrual cycle
The bleeding that you are experiencing could be related to the side effects of the emergency contraceptive pill, but it could also be caused by something else. The side effects of a drug do not determine the effectiveness of the drug. The effectiveness of emergency contraceptive pills is assessed from:
You menstruate on your proper cycle
No pregnancy was evidenced by test pack examination or ultrasound examination
Emergency contraceptive pills can be ineffective and fail to prevent pregnancy if consumed> 72 hours of sexual intercourse and can increase the risk of ectopic pregnancy (pregnancy outside the womb). If 5-6 weeks after intercourse there is severe abdominal pain, accompanied by bleeding from the vagina, delayed menstruation, you should consult a doctor. Thus the explanation from me, hopefully useful.